Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Wakefield, VA

March 2, 2007Brunswick County, Dinwiddie County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Mar 2, 2007, 6:41 AM EST for Brunswick County, Dinwiddie County, Virginia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2007, 6:41 AM EST (11:41 UTC)
Expired
Mar 2, 2007, 7:45 AM EST
In force
64 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

Counties Brunswick County, VA, Dinwiddie County, VA

The radar

The Norfolk radar (KAKQ), 56 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 5:10 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 11.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 653 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
653 m²/s²
0-3 km storm-relative helicity
941 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KAKQ 021141
SVRAKQ
VAC025-053-021245-
/O.NEW.KAKQ.SV.W.0002.070302T1141Z-070302T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
641 AM EST FRI MAR 2 2007

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...
  DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
  THIS INCLUDES THE CITIES OF...MCKENNEY...DINWIDDIE...

* UNTIL 745 AM EST

* AT 639 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES WEST OF SUTHERLAND TO ALBERTA...OR ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHEAST OF MANNBORO TO 10 MILES NORTHWEST
  OF LAWRENCEVILLE...AND MOVING NORTHEAST AT 75 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SUTHERLAND AND MCKENNEY BY 650 AM EST...
  DEWITT BY 655 AM EST...
  DINWIDDIE BY 700 AM EST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3725 7765 3685 7796 3685 7772 3697 7754
      3714 7740 3719 7747

$$

25
2 follow-up statements
000 
WWUS51 KAKQ 021156
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
656 AM EST FRI MAR 2 2007

VAC025-053-021245-
/O.CON.KAKQ.SV.W.0002.000000T0000Z-070302T1245Z/
BRUNSWICK VA-DINWIDDIE VA-
656 AM EST FRI MAR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST
FOR DINWIDDIE AND NORTHERN BRUNSWICK COUNTIES...

AT 648 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF SUTHERLAND TO MCKENNEY...OR ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF CHESTER TO MCKENNEY...MOVING
NORTHEAST AT 65 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE SEND YOUR REPORTS OF WIND DAMAGE...INCLUDING TREES OR LARGE 
LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN 
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

LAT...LON 3725 7765 3685 7796 3685 7772 3697 7754
      3714 7740 3719 7747

$$

WAMSLEY
000 
WWUS51 KAKQ 021243
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
743 AM EST FRI MAR 2 2007

VAC025-053-021251-
/O.EXP.KAKQ.SV.W.0002.000000T0000Z-070302T1245Z/
BRUNSWICK VA-DINWIDDIE VA-
743 AM EST FRI MAR 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR DINWIDDIE AND NORTHERN
BRUNSWICK COUNTIES EXPIRES AT 745 AM EST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO 
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE SEND YOUR REPORTS OF WIND DAMAGE...INCLUDING TREES OR LARGE 
LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN 
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

LAT...LON 3725 7765 3685 7796 3685 7772 3697 7754
      3714 7740 3719 7747

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:59 AM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 2, 3:59 AM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 AM EST FRI MAR 2 2007

.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
COLD FRNT EXTENDING FM NRN WV SWRD THRU SW VA THEN INTO WRN NC
ERLY THIS MORNG...WITH SHRAS OVR OUR CWA AND STRNGER TSRAS MOVNG
THRU CNTRL/ERN NC AND JUST TO OUR W IN CNTRL VA. WILL HAVE TO KEEP
AN EYE ON THESE STORMS THAT MAY MOVE INTO OUR SRN ZNS IN THE NEXT
COUPLE OF HRS. OTHRWISE...COLD FRNT PUSHES THIS PCPN OFF THE CST
BY ERLY THIS AFTN...WITH DRIER AIR AND MSTLY SNY SKY THIS AFTN.
MILD TEMPS RANGING THRU THE 60S. GENERALLY PRTLY SNY AND MILD
CONDS ON SAT...AS A WEAK/DRY COLD FRNT SWINGS THRU IN THE AFTN
INTO THE NGT. MAX TEMPS IN THE UPR 50S TO MID 60S. PRTLY CLDY SAT
NGT AS THE FRNT SLIDES FARTHER SE OFF THE CST AND HI PRES STARTS
TO BLD IN FM THE WNW.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
NOT MUCH CHANGE TO EXTENDED PERIOD...AS HI PRES GENERALLY
DOMINATES OUR WX. DRY CONDS BUT ADJUSTED TEMPS SLGTLY BASED ON
LATEST MDL GUID.

&&

.AVIATION /09Z-06Z/...
MNLY MVFR THROUGH ERY MRNG...AN OCNL PD OF IFR W/ HVY SHRAS (ISLTD
T...MSTLY SE VA/NE NC)...THEN VFR LT MRNG THROUGH TNGT.

&&

.MARINE...
SPDS HVNT LIVED UP TO GALES SO FAR...HWVR...PD OF STRNGR WNDS STILL
XPCTD IN THE NEXT FEW HRS (INTO MID MRNG) AHD OF APPROACHING CDFNT.
S WNDS SHIFT TO SW AFT FNTL PASSAGE...AND SPDS LWRG ABT 5-10 KT FOR
THE LT MRNG AND AFTN HRS. WSW WNDS CONTG TNGT THROUGH SAT...B4 BCMG
WNW FOR SUN INTO MON.

&&

.TIDES...
TIDAL DEPARTURES RUNNING ABT 1/2 TO 1 FT ABV NRML INVOF ERN SHR OF
BAY IN LWR MD AT CURRENT TIME OF HI TIDE. XPCTG DEPARTURES CLS TO
NRML FOR NEXT HI TIDE LTR TDA.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ630>633-650-
     652-654-656-658.

&&

SHORT TERM/LONG TERM...GINGRICH
AVIATION/MARINE...25
Hazardous weather outlook, Mar 2, 5:52 AM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 AM EST FRI MAR 2 2007

ANZ630>633-650-652-654-656-658-670-MDZ021>025-NCZ012>017-030>032-
102-VAZ048-049-060>100-031100-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
552 AM EST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND...SOUTHEAST MARYLAND...NORTHEAST
NORTH CAROLINA...THE MID ATLANTIC OFFSHORE WATERS...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

TORNADO WATCH 54 IS IN EFFECT UNTIL 11 AM EST THIS MORNING FOR
MUCH OF THE AREA WITH DAMAGING WINDS AND ISOLATED TORNADOES THE
MAIN THREATS. A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE
THROUGH THE REGION THIS MORNING. ALSO...GALE WARNING IS IN EFFECT
UNTIL 10 AM EST THIS MORNING FOR THE CENTRAL AND SOUTHERN
CHESAPEAKE BAY...THE LOWER MARYLAND...VIRGINIA AND NORTHEAST NORTH
CAROLINA COASTAL WATERS...AND CURRITUCK SOUND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

TG

In the hours before

Special weather statement, Mar 2, 4:06 AM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 AM EST FRI MAR 2 2007

NCZ013-014-016-030-VAZ086-091-093>100-021000-
ACCOMACK VA-BERTIE NC-CAMDEN NC-CHESAPEAKE VA-GATES NC-HERTFORD
NC-ISLE OF WIGHT VA-MATHEWS VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-SUFFOLK VA-VIRGINIA BEACH
VA-YORK VA-
406 AM EST FRI MAR 2 2007

...A NARROW LINE OF STRONG THUNDERSTORMS MOVING INTO SOUTHEAST
VIRGINIA...

AT 406 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NARROW LINE OF STRONG THUNDERSTORMS FROM 5 MILES WEST OF SMITHFIELD
TO AHOSKIE...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
  RODUCO AROUND 415 AM EST...
  PATRICK HENRY FIELD AROUND 420 AM EST...
  DARE AROUND 425 AM EST...
  SEAFORD AROUND 430 AM EST...
  CORAPEAKE AROUND 435 AM EST...
  NEW POINT COMFORT AROUND 440 AM EST...

WIND GUSTS TO 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

25
Special weather statement, Mar 2, 4:58 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 AM EST FRI MAR 2 2007

NCZ012-013-VAZ082-087>094-096-021100-
CHARLES CITY VA-GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-JAMES
CITY VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK
VA-SURRY VA-SUSSEX VA-YORK VA-
458 AM EST FRI MAR 2 2007

...HEAVY RAINFALL WITH EMBEDDED THUNDER MOVING OVER SOUTH CENTRAL
VIRGINIA...

AT 454 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWERS WITH EMBEDDED THUNDER 6 MILES NORTHWEST OF BOYKINS...MOVING
NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SEBRELL
AT 500 AM EST...VICKSVILLE AT 505 AM EST...BERLIN AT 510 AM
EST...IVOR AT 515 AM EST...COMET AT 520 AM EST...MOONLIGHT AT 525 AM
EST.

WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

RAINFALL RATES OF AN INCH PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS. ALLOW SAFE BREAKING DISTANCE BETWEEN YOU AND MOTORISTS
AHEAD OF YOU.

WAMSLEY
Special weather statement, Mar 2, 5:01 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
501 AM EST FRI MAR 2 2007

VAZ049-060>071-021100-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-CUMBERLAND VA-GOOCHLAND
VA-HANOVER VA-HENRICO VA-LOUISA VA-LUNENBURG VA-MECKLENBURG
VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
501 AM EST FRI MAR 2 2007

...A NARROW BAND OF STRONG THUNDERSTORMS MOVING THROUGH THE EASTERN
PIEDMONT...

AT 501 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NARROW...NEARLY SOLID LINE OF STRONG THUNDERSTORMS FROM 13 MILES
NORTHEAST OF MINERAL TO 29 MILES SOUTHWEST OF CHASE CITY...OR FROM
13 MILES NORTHEAST OF MINERAL TO 7 MILES WEST OF VIRGILINA...MOVING
NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  GOOCHLAND AROUND 525 AM EST...
  POWHATAN AROUND 530 AM EST...
  VICTORIA AROUND 540 AM EST...
  MILFORD AROUND 550 AM EST...
  MOSELEY AROUND 555 AM EST...
  ASHLAND AROUND 600 AM EST...

WIND GUSTS TO 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

25
Special weather statement, Mar 2, 5:39 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
539 AM EST FRI MAR 2 2007

NCZ012>014-030-VAZ096-097-021145-
BERTIE NC-CHESAPEAKE VA-GATES NC-HERTFORD NC-NORTHAMPTON NC-SUFFOLK
VA-
539 AM EST FRI MAR 2 2007

...STRONG THUNDERSTORMS MOVING TOWARD INTERIOR NORTHEAST CAROLINA...

AT 539 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG THUNDERSTORMS FROM 23 MILES WEST OF RICH
SQUARE TO 66 MILES SOUTHWEST OF RICH SQUARE...OR FROM 8 MILES
SOUTHWEST OF HALIFAX TO 14 MILES NORTHEAST OF SMITHFIELD...MOVING
NORTHEAST AT 65 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  MUD CASTLE AROUND 545 AM EST...
  JACKSON AROUND 550 AM EST...
  CONWAY AROUND 600 AM EST...
  PENDLETON AROUND 605 AM EST...
  WOODLAND AROUND 610 AM EST...
  COMO AROUND 615 AM EST...

WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

25
Special weather statement, Mar 2, 5:41 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 AM EST FRI MAR 2 2007

MDZ023>025-VAZ073-077-078-083>086-089>091-093>100-021145-
ACCOMACK VA-CHESAPEAKE VA-GLOUCESTER VA-INLAND WORCESTER MD-ISLE OF
WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-LANCASTER VA-MARYLAND
BEACHES MD-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHUMBERLAND VA-SOMERSET
MD-SUFFOLK VA-SURRY VA-VIRGINIA BEACH VA-YORK VA-
541 AM EST FRI MAR 2 2007

...STRONG THUNDERSTORM MOVING OVER THE TIDEWATER...PENINSULA...AND
THE LOWER EASTERN SHORE...

AT 541 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OCEAN VIEW...MOVING NORTHEAST AT 50 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR KIPTOPEKE STATE PARK...AND...
KIPTOPEKE AT 550 AM EST...TOWNSEND...AND...CAPEVILLE AT 555 AM EST.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

WAMSLEY
Special weather statement, Mar 2, 5:53 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 AM EST FRI MAR 2 2007

VAZ065>067-079-080-087-021200-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG
VA-NOTTOWAY VA-
553 AM EST FRI MAR 2 2007

...STRONG THUNDERSTORMS MOVING INTO LUNENBURG AND MECKLENBURG
COUNTIES...

AT 553 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHWEST OF
KENBRIDGE TO 52 MILES SOUTHWEST OF SOUTH HILL...OR FROM VICTORIA TO
ROXBORO...MOVING NORTHEAST AT 70 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...
  SOUTH HILL AROUND 625 AM EST...
  MCKENNEY AROUND 630 AM EST...
  BRODNAX AROUND 635 AM EST...
  LAWRENCEVILLE AROUND 645 AM EST...

WIND GUSTS TO 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

25

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.